Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 1998, 9:50 PM CDT for Jones County, Shackelford County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1998, 9:50 PM CDT (02:50 UTC)
- Expired
- Jun 12, 1998, 10:40 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Jones County, TX, Shackelford County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3579 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 130250 RRA TORSJT TXC253-417-130340- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 950 PM CDT FRI JUN 12 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN JONES COUNTY IN NORTH CENTRAL TEXAS NORTHERN SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1040 PM CDT * AT 949 PM CDT... DOPPLER RADAR AT MORAN INDICATED A DEVELOPING TORNADO 22 MILES NORTHWEST OF ALBANY OR 5 MILES EAST OF AVOCA MOVING EAST AT 10 MPH. ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. MO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 9:04 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 12, 9:04 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 904 PM CDT FRI JUN 12 1998 THE HEAVIEST STORMS THIS EVENING HAVE NOW BEEN PUSHED INTO THE EXTREME EASTERN AND NORTHERN COUNTIES OF THE CWA...BUT ADDITIONAL DEVELOPMENT FILLING IN ACROSS THE NORTHERN CONCHO VALLEY AND HEARTLAND. ALTHOUGH EXPECT MOST OF THE STORMS TO DIE OFF OVER THE NEXT SEVERAL HOURS AS TEMPERATURES COOL...WILL GO AHEAD AND KEEP THE CURRENT POPS GOING FOR A LITTLE BIT LONGER. REST OF FORECAST OK FOR NOW. 07
In the hours before
Local storm report, Jun 12, 6:04 PM CDT, 3 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI JUN 12 1998
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 8 W TENNYSON TX NICKEL SIZE HAIL
06/12/98 COKEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 48 min |
| Jun 12, 7:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 63 min |
| Jun 12, 7:42 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 2 hr |
| Jun 12, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 50 min |
| Jun 12, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 50 min |
| Jun 12, 8:26 PM CDT | Tornado Warning | SJT | Shackelford | 49 min |
| Jun 12, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
| Jun 12, 9:03 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 47 min |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 51 min |
| Jun 12, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 61 min |
| Jun 12, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 60 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.